MAUDE Adverse Event Report: DEPUY MITEK ARTHRO KNOT MANIP FULL *EA; INSTRUMENT, LIGATURE PASSING AND KNOT TYING

DEPUY MITEK ARTHRO KNOT MANIP FULL *EA; INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Catalog Number 214615
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Udi: incomplete (b)(4).The expiration date and lot/serial number are currently unavailable.As of this date, the device has not been returned for evaluation.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the affiliate via e-mail that during a rotator cuff repair, when typing down sutures using the knot pusher, it was observed that the suture broke half way up the suture.It was reported that the surgeon noticed a sharp scratch/groove on the internal tip of the knot pusher.An alternate knot pusher was used for remainder of the case.There was no delay to procedure and no adverse effect on the patient reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Udi (b)(4).
 
Event or Problem Description
It was reported by the affiliate via e-mail that during a rotator cuff repair, typing down sutures using the knot pusher & suture broke 1/2 way up the suture.Surgeon noticed a sharp scratch / groove on the internal tip of the knot pusher.An alternate knot pusher was used for remainder of the case.There was no delay to procedure and no adverse effect on the patient reported.Additional event information received on 10/18/2018.Engineers assessment will be uploaded upon receipt.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi:(b)(4).
 
Event or Problem Description
Additional event information received on 10/23/2018.Engineers assessment.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by dfa.Depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch.A follow-up medwatch will be filed as appropriate.Udi:(b)(4).The lot number is not currently available.
 
Event or Problem Description
Additional event information received on 11/21/2018.It was reported by an affiliate that the entire suture was removed from the patient.Orthocord suture was used to complete the procedure.Sliding knot was being tied on the suture when it was broken.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the medwatch, a follow-up medwatch will be filed as appropriate.Correction: upon further review of the complaint, it was determined that the reported malfunction is unlikely to cause or contribute to serious injury or death if it were to recur.Therefore, this complaint is not reportable.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
INSTRUMENT, LIGATURE PASSING AND KNOT TYING
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7951144
Report Number1221934-2018-54899
Device Sequence Number13729318
Product Code HCF
UDI-Device Identifier10886705003983
UDI-Public10886705003983
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
E188228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2018
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer10/18/2018
10/23/2018
11/15/2018
11/21/2018
11/15/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date10/23/2018
10/29/2018
11/19/2018
11/23/2018
12/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1